Format

Send to

Choose Destination
Transpl Infect Dis. 2018 Oct;20(5):e12960. doi: 10.1111/tid.12960. Epub 2018 Jul 18.

Tenofovir alafenamide associated fatal lactic acidosis in an autologous hematopoietic stem cell transplant recipient.

Author information

1
Division of Pulmonary, Critical Care and Sleep Medicine, Wayne State University School of Medicine, Detroit, Michigan.

Abstract

Fatal lactic acidosis has been reported while on the treatment with Nucleoside/nucleotide analogues (NA) for the treatment of hepatitis B, C and HIV. No cases of such a complication have been reported in hematopoietic stem cell transplant (HSCT) recipients. We present a 65-year male who underwent autologous HSCT for the treatment of multiple myeloma. Prior to transplant he was started on single agent tenofovir alafenamide (TAF) for treatment of resolved hepatitis B infection. He presented few weeks later with severe lactic acidosis. Other causes of lactic acidosis were excluded. The patient died of multi-organ failure despite stopping TAF and aggressive supportive care. The case demonstrates the need for increased awareness of this potential complication of NA treatment in the course of transplantation.

KEYWORDS:

antiviral therapy; lactic acidosis; transplantation

PMID:
29975806
DOI:
10.1111/tid.12960
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center